Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 30, 2013, 2:42 PM EDT for Sullivan County, New York; Pike County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2013, 2:42 PM EDT (18:42 UTC)
- Expired
- Jun 30, 2013, 5:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sullivan County, NY, Pike County, PA
The radar
The Binghamton radar (KBGM), 117 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:56 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 30, 1:56 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 156 PM EDT SUN JUN 30 2013 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER THE OHIO VALLEY, KEEPING A SOUTHERLY FLOW OF MOISTURE INTO THE REGION THROUGH MIDWEEK. ON MONDAY, AN UPPER LEVEL LOW WILL MOVE NORTH BRINGING ADDITIONAL MOISTURE AND THE RISK OF HEAVIER RAIN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... NOON... FORECAST IN GOOD SHAPE. FOG BURNED OFF AND SUNSHINE HELPING TO FORM CUMULUS AND PUSHING TEMPERATURES THROUGH THE 70S. INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS LOW LEVELS BECOME UNSTABLE. GOOD DEEP LAYER SHEAR BUT LOW LEVEL WINDS ARE LIGHT. STORMS WILL BE MOVING TODAY BUT NOT QUICKLY. WILL AGAIN HAVE TO WATCH FOR TRAINING AND FLOOD PROBLEMS BUT THESE WILL BE ISOLATED. BETTER FORCING IN THE SE WHERE SPC HAS US IN A SEE TEXT. 5 PERCENT CHC OF WIND AND HAIL IN THE SRN HALF OF CWA. NOTHING SO FAR BUT UL SHORT WAVE OVER SW PA WILL HELP TSTORMS FIRE BY 3 PM. PREVIOUS DISCUSSION... OLD TROF OVER THE OH VLY ACTUALLY DIGS ONCE AGAIN TODAY AS THE WAVY SW FLOW CONTS OVER THE FCST AREA. TODAY WILL BE MORE UNSTABLE TODAY THAN SAT...ESP AS WEAK UPR WVS PASS THRU. MOISTURE WILL INCRS AS WELL AS PWATS CREEP UP TO 1.50 INCHES. FIRST WV AND UPR JET THIS MRNG INCRS THE UPR DIFLUENCE OVER THE ERN ZONES BUT WITH THE DIURNAL MINIMUM OF INSTABILITY...JUST A AN INCRS OF SHWRS OVER THE EAST XPCTD. LTR TODAY A SECOND WV WILL INCRS THE UVM OVER THE WEST...AND WITH BETTER HTG...TRWS SHD DVLP ESP WEST OF THE I81 CORRIDOR. NOT LOOKING FOR WIDESPREAD SVR AT THIS PT WITH UNIDIRECTIONAL FLOW AND LIMITED SPEED SHEAR AND CAPES LESS THAN A 1000 J/KG. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... BCMG CNCRND FOR MON AND TUE AS A STRONG UPR JET DVLPS OVER NRN NEW ENG AND SE CANADA PUTTING THE FCST IN THE RR OF THE JET AND STRONG DIVERGENCE. THIS WILL BE CPLD WITH INCRSG DEEP MOISTURE AS THE FCST AREA AGAIN HOOKS UP WITH THE GULF BRINGING PWATS TO NEAR 2 INCHES. AT THE SFC...NEARLY STATIONARY INVERTED TROF REMAINS OVER THE CNTR OF THE FCST AREA. ALL OF THIS WILL KEEP LIKELY POPS AND SCT HEAVY SHWRS OVER THE AREA FOR A 48 HR PD. GIVEN THE UNIFORM UPR FLOW...WRM CLD TOPPED CONV COULD TRAIN ALONG TERRAIN FEATURES OR LOCAL MESOSCALE BNDRIES LDG TO ADTNL FLOODING ISSUES. GUID TEMPS WERE IN GOOD AGREEMENT THRU THE PD WITH DAILY HI/S WITHIN A FEW DEGREES OF 80. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... 1145 AM EDT UPDATE... MODELS REMAIN IN GOOD AGREEMENT ON BIG PICTURE IN THE LONG TERM PERIOD...WHICH IS STILL FAIRLY ACTIVE. THE BLOCKING HIGH WELL OFFSHORE THE MIDATLANTIC COAST LOOKS TO RETROGRADE TO THE CAROLINAS TOWARDS THE WEEKEND...AS AMPLIFIED TROUGH STRETCHING FROM NORTHWEST GREAT LAKES TO MIDWEST WEAKENS. OUR AREA REMAINS IN THE BUSY WAVE-RIDDLED FLOW BETWEEN THE TWO FEATURES. THIS STARTS WITH VERY MOIST SSW AND PRECIPITABLE WATER STILL AROUND 2 INCHES THURSDAY...AND GRADUALLY TRANSITIONS TO MORE OF A WESTERLY FLOW RIDING OVER THE TOP OF THE LARGE UPPER HIGH INTO THE WEEKEND. LIKELY MORE OF A SOUTH-TO-NORTH GRADIENT IN PRECIPITABLE WATER VALUES BY THEN...AVERAGING AROUND AN INCH-AND-A-HALF /HIGHER SOUTH/. MAINLY DIURNALLY DRIVEN CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...BUT HIGHEST /LIKELY RANGE/ THURSDAY DUE TO ABUNDANT MOISTURE THEN. TEMPERATURES THROUGH THE PERIOD ABOVE CLIMATOLOGY FOR LOWS DUE TO MOIST DEWPOINTS...AND NEAR OR SLIGHTLY ABOVE CLIMATOLOGY FOR HIGHS. WITH WIND FIELDS THROUGH THE ATMOSPHERIC COLUMN GENERALLY NOT VERY SUPPORTIVE OF SEVERE CONVECTION...THE MAIN CONCERN WITH VERY WET GROUND WILL CONTINUE TO BE LOCALIZED FLOODING WHERE REPEATED SHOWERS AND THUNDERSTORMS OCCUR. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... 18Z UPDATE... THUNDERSTORMS ARE ONGOING IN NORTHEAST PA...WHILE OTHER MORE SCATTERED THUNDERSTORMS ARE EXPECTED FOR SOME CENTRAL NY TERMINALS LATER THIS AFTERNOON WITH TIMING AS NOTED IN TAFS. THUNDERSTORMS SHOULD QUICKLY DIMINISH THIS EVENING...BUT PATCHY FOG SHOULD FORM IN THE VALLEYS ESPECIALLY KELM OVERNIGHT. MOISTURE SURGES NORTHWARD MONDAY MORNING...WITH RESTRICTIONS TO AT LEAST MVFR EXPECTED IN SHOWERS AND SCATTERED THUNDERSTORMS. OUTLOOK... MON AFTN THROUGH FRI...VFR WITH OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH SHRA/TSRA IN THE VICINITY. THE MOST PERSISTENT RESTRICTIONS MAY COME MON/MON NGT. OTHER DAYS AFTN SHRA/TSRA AND EARLY MORNING FOG CAUSING MVFR/IFR RESTRICTIONS. && .HYDROLOGY... 1145 AM UPDATE... THERE ARE STILL A FEW LINGERING HYDROLOGY ISSUES FROM THE RECENT HEAVY RAIN EVENT. PROBLEMS GREATEST FOR THE MOHAWK RIVER IN UTICA...WHICH CRESTED AROUND MAJOR FLOOD STAGE SATURDAY MORNING AND CONTINUES ITS SLOW FALL. IT IS CURRENTLY ON ITS WAY TO MINOR FLOOD CATEGORY FROM MODERATE...AS PER STATEMENTS HANDLED VIA NWS ALBANY. CHENANGO RIVER NOW BELOW FLOOD STAGE /YET ABOVE ACTION STAGE/ FOR NORWICH AND SHERBURNE. ATTENTION NOW TURNING TO UPCOMING RAINFALL EVENT. SUSQUEHANNA IN CONKLIN HAS BEEN HOVERING ABOUT A FOOT BELOW FLOOD STAGE...YET IS STILL FORECAST TO EXPERIENCE RENEWED RISES TO ABOVE FLOOD STAGE AS EARLY AS MONDAY AFTERNOON IN RESPONSE TO NEW RAINFALL SO FLOOD WARNING REMAINS FOR THAT FORECAST POINT. RFC FORECASTS FOR OTHER POINTS SUGGESTING ABOVE ACTION STAGES TO MINOR FLOOD POSSIBLE FOR SEVERAL POINTS ESPECIALLY UPPER SUSQUEHANNA BASIN WITHIN A 36 TO 72 HOUR WINDOW. DECISION ON POTENTIAL FOR A FLOOD OR FLASH FLOOD WATCH FOR AT LEAST A PORTION OF OUR AREA WILL LIKELY BE MADE THIS AFTERNOON. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM NEAR TERM...DGM/TAC SHORT TERM...DGM LONG TERM...MDP AVIATION...MDP HYDROLOGY...MDP
Hazardous weather outlook, Jun 30, 3:01 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 301 AM EDT SUN JUN 30 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-010715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 301 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY DOWNPOURS. THERE IS THE CHANCE OF LOCALIZED FLOODING IN AREAS THAT RECEIVE HEAVY RAIN. THE BEST CHANCE FOR FLOODING WILL BE ON MONDAY AND TUESDAY AS VERY MOIST AIR MOVES NORTH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 2:04 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN HAWLEY 41.48N 75.18W
06/30/2013 M2.00 INCH WAYNE PA TRAINED SPOTTER
FELL IN 30 MINUTES
&&
JMLLocal storm report, Jun 30, 2:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
234 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HEAVY RAIN LAKEVILLE 41.43N 75.28W
06/30/2013 M1.79 INCH WAYNE PA TRAINED SPOTTER
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:22 PM EDT | Areal Flood Advisory | BGM | Sullivan | 6 hr |
| Jun 30, 4:22 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 54 hr |
| Jun 30, 4:39 PM EDT | Areal Flood Advisory | BGM | Steuben | 3 hr |
| Jun 30, 4:59 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango | 3 hr |
| Jun 30, 5:07 PM EDT | Special Weather Statement | BGM | Steuben | 23 min |
| Jun 30, 5:24 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 66 min |
| Jun 30, 6:00 PM EDT | Severe Thunderstorm Warning | BGM | Chemung | 60 min |
| Jun 30, 6:23 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 3 hr |
| Jun 30, 6:45 PM EDT | Areal Flood Advisory | BGM | Otsego | 3 hr |
| Jun 30, 6:55 PM EDT | Special Weather Statement | BGM | Tioga | 65 min |
| Jun 30, 7:04 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 56 min |
| Jun 30, 7:38 PM EDT | Areal Flood Advisory | BGM | Chemung, Steuben | 3 hr |
| Jun 30, 1:43 PM EDT | Flash Flood Warning | BGM | Pike, Wayne | 3 hr |
| Jun 30, 1:44 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 3 hr |
| Jun 30, 2:32 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Wayne | 6 hr |
| Jun 30, 7:39 PM EDT | Special Weather Statement | BGM | Bradford | 36 min |
| Jun 30, 7:53 PM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.